CASE REPORT
Year : 2015  |  Volume : 6  |  Issue : 3  |  Page : 179-181

Life-threatening bradyarrhythmia with oral phenytoin overdose


Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India

Correspondence Address:
Mukta Wyawahare
Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry
India
Login to access the Email id

Source of Support: Nil., Conflict of Interest: There are no conflicts of interest.


DOI: 10.4103/0976-500X.162017

Rights and Permissions

We report a case of a 41-year-old lady, who developed severe hypotension and sinus bradycardia, following oral consumption of 20 g of phenytoin and 500 mg of glibenclamide. She required high dose of inotropes and a temporary transvenous pacer for her hemodynamic instability. This life-threatening cardiotoxicity of phenytoin could have been due to its interaction with sulphonylurea. It is imperative to be aware of drug interactions, due to which, life-threatening cardiovascular manifestations following phenytoin toxicity can occur.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1610    
    Printed38    
    Emailed0    
    PDF Downloaded242    
    Comments [Add]    
    Cited by others 1    

Recommend this journal